| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Skin Inflammation/ Irritation (4545)
| Date of Event |
12/13/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the complaint revealed that the patient wore the zio xt for 2 of the 14-day prescribed wear period.Against the manufacturer¿s recommendations for skin irritation, the patient reported that their hcp would like them to wear another zio xt, and the patient is aware of the possibility of skin irritation.The patient has a history of reactions to medical adhesive and sensitive skin.The exact cause of the reported event cannot be determined; however, the patient¿s preexisting allergy cannot be ruled out as a contributory factor.Skin irritation is a known inherent risk of the device.The device manual warnings section read as follows: do not use the zio xt patch on patients with known allergic reaction to adhesives or hydrogels or with a family history of adhesive skin allergies.Patient may experience skin irritation.If skin irritation such as severe redness, itching or allergic symptoms develop, remove the zio xt patch from the patient¿s chest.This event is being reported per 21cfr803 as a serious injury.This report does not constitute an admission by rhythm that the product described in this report has any defects, or has malfunctioned.These terms are included in form fda 3500a and are fixed terms for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.
Event or Problem Description
The patient presented to their healthcare provider with a skin irritation allegedly caused by the zio xt.The patient experienced moisture oozing under the patch, inflamed skin, and a burning sensation.As a result of the moisture, the device detached from their skin.Despite this reaction, the healthcare provider advised the patient to continue wearing the device, and it was reapplied using medical tape.The patient was prescribed triamcinolone acetonide 0.5% ointment and doxycycline tablets to be taken twice daily for 7 days.